I decided to keep Leroy home from school. He wasn't acting quite right. It was hard to put my finger on his behavior. Leroy has Asperger's, so some of his Autistic behaviors can be considered very odd. But now it seemed as if this medication that was accidentally given to him 27 hours ago shouldn't be giving him problems.
Me: "Leroy! What are you doing?"
Leroy: "My brain is telling me to crawl around the house like a dog."
Me: "Oh. Well stop it! You are driving me crazy and you are ruining your pants."
10 minutes later............
Me: "Leroy! Now what are you doing?"
Leroy: "My brain is telling me to put my head to the side."
Me: "Well stop it! You are driving me crazy. How can you see the t.v. if you are looking off in the other direction?"
Leroy: "I'll just turn my body the other way so my head will be faced towards the t.v."
15 minutes later....................
Me: "Leroy! Now what is it? Why are you crying?"
Leroy: (sobbing hysterically) "I.....DON'T......KNOW! MOMMY HELP ME!"
And I swear to Jesus, that when I turned to look at him, this is what he looked like........
Okay, maybe not exactly like this cause he's a little boy and he doesn't have dark hair, but you get the picture.
Not only was his neck paralyzed in this position, but his hands were curled up and he couldn't move his arms. Leroy was scared to death, ran in his room and started rocking back and forth.
I don't know how other people handle these situations. My friend Candice handles it just fine, she's an emergency room nurse for christ's sake. I on the other hand, can't remember my left from my right in stressful situations. So after calling about five wrong numbers because I couldn't dial the correct numbers, I reached the Psychiatrist. After explaining the symptoms.........
Doc: "No. It can't be."
Me: "It can't be what?"
Doc: "It's just that its so rare."
Me: (near hysterics and yelling loudly in to the phone) WHAT'S SO RARE?"
Doc: "He's having a dystonic reaction to the wrong medication you gave him."
Doc: "You have two choices. You can take him to the emergency room and they will hook him up to an IV and give him large doses of Benadryl to stop the allergic reaction. He will feel better within 10 minutes. OR you can give him two Benadryl pills right now and watch his breathing and make sure there's no tongue swelling and he should be better within a half hour or so."
Me: "Okay." *click*
I chose the latter because we live in the styx. It would take me 30 minutes just to get to the hospital.
And I swear on my great Uncle's grave that 30 minutes later, he looked like this.........
Back to the Leroy we know and love.
Now that my Weekend from Hell is over. Things are all uphill from here! I leave you with some words of advice.
1. Don't give your kids the wrong medication.
2. If your kid is acting strange after giving him or her a new medication. Call the doctor and grab the Benadryl.
3. Always take money from strangers that think you are homeless.
4. Never, ever forget to tell your kids how much you love them.